MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA
Model Number OPT944
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Product background: the opt944 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the complaint opt944 optiflow + adult nasal cannula was not returned to f&p for evaluation.F&p's investigation is based on the information provided by the healthcare facility, previous investigations of similar complaints, and f&p's knowledge of the product.Results: the healthcare facility has stated that the tubing of the subject opt944 optiflow + adult nasal cannula was detached from the 3-way connector.There were no patient consequences reported by the healthcare facility.Conclusion: f&p's investigation was unable to determine the cause of the reported damage.Based on f&p's knowledge of the product, the reported damage is likely to have been caused by the tubing being subjected to excessive force (include time of use, length of use, if there is evidence of stretching, note any information that might indicate where the excessive force came from - ie trapped under the patient while the patient was turned.) manufacturing controls include inspections during production for visual defects to the optiflow + tubing and the swivel, including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The optiflow + tubing is also inspected for any assembly defects, including confirmation the swivel and 3-way connector are connected with the correct engagement.The subject opt94x optiflow + adult nasal cannula would have met the required specifications.The user instructions which accompany the opt944 optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also state: - "do not crush or stretch tube, to prevent loss of therapy." - "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." - "cannula can become unattached if not used with the head strap clip." - "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A healthcare facility in china reported that the tubing of an opt944 optiflow + adult nasal cannula was found detached from the 3-way connector during use.Fisher & paykel healthcare (f&p) has requested for further information.The healthcare facility reported that there was a crack at the junction between the nasal tube and the connected of the subject device.The subject device was then immediately replaced.Furthermore, the healthcare facility reported that upon admission, the patient's spo2 was 46%.After administering high-flow oxygen via the subject device, the patient's spo2 increased to 95%.The healthcare facility further reported that the patient's vital signs remained stable and unaffected.There were no reported patient consequences.

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key24554294
Report Number9611451-2026-00865
Device Sequence Number9440183
Product Code BTT
UDI-Device Identifier09420012429117
UDI-Public(01)09420012429117(10)2102167025(11)220509
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberOPT944
Device Catalogue NumberOPT944
Device Lot Number2102167025
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexUnknown